Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 27, 1995, 6:27 PM EDT for Orange County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1995, 6:27 PM EDT (22:27 UTC)
- Expired
- Sep 27, 1995, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 272229 SVRMLB FLC095-272315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 627 PM EDT WED SEP 27 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...EASTERN ORANGE COUNTY AT 626 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG ROUTE 50 JUST EAST OF THE CITY OF CHRISTMAS. THE THUNDERSTORM WAS DRIFTING SLOWLY TO THE WEST-SOUTHWEST AND WILL AFFECT THE CITY OF CHRISTMAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:37 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 27, 2:37 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 237 PM EDT WED SEP 27 1995 OLD FRONTAL BOUNDARY ACROSS N FL TO CONT TO GRADUALLY WEAKEN WHILE WAVE DEVELOPS ALONG IT OVER ATLANTIC INTO FRI. TROPICAL MOISTURE INCREASING...ESPECIALLY OVER SRN AREA THIS CYCLE FROM SYSTEM INVIC YUCATAN. SHORTWAVE MOVING ACROSS TO N ON THURS WILL AID IN TRW DEVELOPMENT...THEN APPEARS THAT WILL WILL BE A DECREASE IN ACTIVITY TO N THURS NIGHT AND FRI IN IT/S WAKE. MOISTURE AND INSTABILITY IN S TO BE SLOWER TO DECREASE AND WILL KEEP HIGHEST POPS IN S ON FRI. PLENTY OF CLOUDS TO MOVE ACROSS AREA FROM CARIB AND WILL STAY FAIRLY PESSIMISTIC ON SKIES. NE/E WINDS WILL INCREASE ACROSS FA AS GRADIENT TIGHTENS BETWEEN SYSTEM IN NW CARIB AND HIGH PRESSURE AREA BUILDING DOWN U.S. EAST COAST. CLOUDS AND ONSHORE FLOW SHOULD MODERATE TEMPS SOMEWHAT AND WILL KEEP MAXES IN MID TO UPPER 80S MOST FA LOCATIONS NEXT COUPLE OF DAYS. THANKS FOR COORD TBW. @1 VOLUJSIA @2 LAKE ORANGE SEMINOLE OSCEOLA @3 BREVARD INDIAN RIVER @4 ST LUCIE MARTIN OKEECHOBEE MCO 72/89/73/88 3422 DAB 72/87/72/87 3422 MLB 73/88/73/88 2433 GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:14 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.